Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 5, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 22, 2017, 1:27 PM MST for 5 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 23, 2017, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2017, 1:27 PM MST (20:27 UTC)
- In effect from
- Feb 23, 2017, 11:00 AM MST
- Expired
- Feb 23, 2017, 7:42 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 50 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WWUS74 KEPZ 222027 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 127 PM MST Wed Feb 22 2017 ...Windy conditions across Far West Texas and Southern New Mexico tomorrow afternoon and evening... .Approaching upper level system with associated cold front will move across the region tomorrow with strong winds developing for all areas east of central Grant county starting Thursday afternoon into early Friday morning. Winds are expected to peak between 25 and 35 mph Thursday afternoon with gusts up to 45 mph possible across the eastern slopes of area mountains. Blowing dust could cause hazardous driving conditions. NMZ402-407>417-TXZ418>424-230430- /O.NEW.KEPZ.WI.Y.0005.170223T1800Z-170224T0300Z/ Southern Gila Highlands/Black Range- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 127 PM MST Wed Feb 22 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect from 11 AM to 8 PM MST Thursday. * TIMING...winds will increase around 11 AM Thursday with strong winds continuing through 8 PM Thursday. * WINDS...winds will have sustained speeds around 35 mph with gusts up to 45 mph...especially along the eastern facing slopes. * IMPACTS...blowing dust could make difficult and even dangerous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Pazos
4 follow-up statements
947 WWUS74 KEPZ 230241 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 741 PM MST Wed Feb 22 2017 ...Windy conditions across Far West Texas and Southern New Mexico tomorrow afternoon and evening... .Approaching upper level system with associated cold front will move across the region tomorrow with strong winds developing for all areas east of central Grant county starting Thursday afternoon into early Friday morning. The strongest winds will being early afternoon and last until shortly after sunset. Gusty winds along east slopes of mountains will continue past midnight into early Friday morning. Blowing dust could cause hazardous driving conditions. NMZ413-TXZ419-231300- /O.UPG.KEPZ.WI.Y.0005.170223T1800Z-170224T0300Z/ /O.NEW.KEPZ.HW.W.0003.170223T1800Z-170224T1300Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 741 PM MST Wed Feb 22 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THURSDAY TO 6 AM MST FRIDAY... The National Weather Service in El Paso has issued a High Wind Warning, which is in effect from 11 AM Thursday to 6 AM MST Friday. The Wind Advisory is no longer in effect. * TIMING...winds will increase around 11 AM Thursday with strong winds continuing through 6 AM Friday. * WINDS...winds will have sustained speeds of 35 to 40 with gusts up to 60 mph...especially along the eastern facing slopes. * IMPACTS...blowing dust could make difficult and even dangerous driving conditions. Strong cross winds could making vehicle handling difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ402-407>412-414>417-TXZ418-420>424-231300- /O.CON.KEPZ.WI.Y.0005.170223T1800Z-170224T0300Z/ Southern Gila Highlands/Black Range- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 741 PM MST Wed Feb 22 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... * TIMING...winds will increase around 11 AM Thursday with strong winds continuing through 8 PM Thursday. * WINDS...winds will have sustained speeds of 30 to 35 mph with gusts up to 45 mph...especially along the eastern facing slopes. * IMPACTS...blowing dust could make difficult and even dangerous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
491 WWUS74 KEPZ 231252 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 552 AM MST Thu Feb 23 2017 ...Windy conditions across Far West Texas and Southern New Mexico this afternoon and evening... .An approaching upper level system with an associated cold front will move across the region today with strong winds developing for all areas east of central Grant county starting early this afternoon into early Friday morning. The strongest winds will being be during late afternoon and last until shortly after sunset. Gusty winds along east slopes of mountains will continue past midnight into early Friday morning. Blowing dust could cause hazardous driving conditions. NMZ413-TXZ419-240300- /O.CON.KEPZ.HW.W.0003.170223T1800Z-170224T1300Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 552 AM MST Thu Feb 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM MST FRIDAY... * TIMING...winds will increase around 11 AM today with strong winds continuing through 6 AM Friday. * WINDS...winds will have sustained speeds of 35 to 40 with gusts up to 60 mph...especially along the eastern facing slopes. * IMPACTS...blowing dust could make difficult and even dangerous driving conditions. Strong cross winds could making vehicle handling difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ402-407>412-414>417-TXZ418-420>424-240300- /O.CON.KEPZ.WI.Y.0005.170223T1800Z-170224T0300Z/ Southern Gila Highlands/Black Range- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 552 AM MST Thu Feb 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...winds will increase around 11 AM this morning with strong winds continuing through 8 PM tonight. * WINDS...winds will have sustained speeds of 30 to 35 mph with gusts up to 45 mph...especially along the eastern facing slopes. * IMPACTS...blowing dust could make difficult and even dangerous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
671 WWUS74 KEPZ 232051 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 151 PM MST Thu Feb 23 2017 ...Windy conditions across Far West Texas and Southern New Mexico this afternoon and evening... .An upper level system with an associated cold front will continue moving across the region today with strong winds occurring. The strongest winds will being be during the afternoon hours and last until shortly after sunset. Gusty winds along east slopes of mountains will continue past midnight into early Friday morning. Blowing dust could cause hazardous driving conditions. TXZ419-240500- /O.NEW.KEPZ.DU.Y.0001.170223T2051Z-170224T0000Z/ /O.CON.KEPZ.HW.W.0003.000000T0000Z-170224T1300Z/ Eastern/Central El Paso County- Including the cities of East and Northeast El Paso, Socorro, and Fort Bliss 151 PM MST Thu Feb 23 2017 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... The National Weather Service in El Paso has issued a Blowing Dust Advisory, which is in effect until 5 PM MST this afternoon. * TIMING...winds will continue to be strong and gusty through sunset this evening and continuing along eastern slopes through Friday morning. * WINDS...winds speeds of 35 to 40 with gusts over 50 mph...especially along the eastern facing slopes. * VISIBILITY...visibilities will drop to around 1 mile or less in pockets of dense blowing dust. * Impacts...blowing dust could make difficult and even dangerous driving conditions. Strong cross winds could making vehicle handling difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ NMZ413-240500- /O.CON.KEPZ.HW.W.0003.000000T0000Z-170224T1300Z/ Southern Tularosa Basin- Including the cities of Chaparral, Orogrande, and White Sands Range Headquarters 151 PM MST Thu Feb 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... * TIMING...winds will remain strong this afternoon with winds continuing through 6 AM Friday. * WINDS...winds will have sustained speeds of 35 to 40 with gusts up to 60 mph...especially along the eastern facing slopes. * IMPACTS...blowing dust could make difficult and even dangerous driving conditions. Strong cross winds could making vehicle handling difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ407-411-TXZ418-420-422>424-240300- /O.NEW.KEPZ.DU.Y.0001.170223T2051Z-170224T0000Z/ /O.CON.KEPZ.WI.Y.0005.000000T0000Z-170224T0300Z/ Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Deming, Columbus, Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 151 PM MST Thu Feb 23 2017 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... The National Weather Service in El Paso has issued a Blowing Dust Advisory, which is in effect until 5 PM MST this afternoon. * TIMING...winds will remain strong through around 8 PM tonight. * WINDS...winds will have sustained speeds of 30 to 35 mph with gusts up to 45 mph...especially along the eastern facing slopes. * VISIBILITY...visibility will occasionally drop to around 1 mile or less in pockets of dense blowing dust. * Impacts...blowing dust could make difficult and even dangerous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ NMZ404-405-240000- /O.NEW.KEPZ.DU.Y.0001.170223T2051Z-170224T0000Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, and Hachita 151 PM MST Thu Feb 23 2017 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in El Paso has issued a Blowing Dust Advisory, which is in effect until 5 PM MST this afternoon. * TIMING...winds will remain strong and gusty through 8 PM tonight. * WINDS...winds will have sustained speeds of 30 to 35 mph with gusts up to 45 mph * VISIBILITY...visibility will drop to around 1 mile or less in areas of dense blowing dust. * IMPACTS...blowing dust could make difficult and even dangerous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ NMZ402-408>410-412-414>417-TXZ421-240300- /O.CON.KEPZ.WI.Y.0005.000000T0000Z-170224T0300Z/ Southern Gila Highlands/Black Range-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Central Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Salt Basin- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Alamogordo, Tularosa, White Sands Monument, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Cornudas, Dell City, and Salt Flat 151 PM MST Thu Feb 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...winds will remain strong and gusty through 8 PM tonight. * WINDS...winds will have sustained speeds of 30 to 35 mph with gusts up to 45 mph. * IMPACTS...blowing dust could make difficult and even dangerous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
738 WWUS74 KEPZ 240242 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 742 PM MST Thu Feb 23 2017 ...Windy conditions across Far West Texas and Southern New Mexico tonight... .An upper level system with an associated cold front has moved across the region early this evening, with strong winds occurring. The strongest winds have now diminished for most areas. However along east slopes of mountains, the winds will briefly pick back up around midnight tonight and last until around sunrise Friday before diminishing. NMZ402-407>412-414>417-TXZ418-420>424-240345- /O.CAN.KEPZ.WI.Y.0005.000000T0000Z-170224T0300Z/ Southern Gila Highlands/Black Range- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 742 PM MST Thu Feb 23 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in El Paso has cancelled the Wind Advisory. Winds will remain breezy around 10 to 20 mph the remainder of this evening, before diminishing after midnight. $$ NMZ413-TXZ419-241300- /O.CON.KEPZ.HW.W.0003.000000T0000Z-170224T1300Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 742 PM MST Thu Feb 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... * TIMING...winds will continue to be strong and gusty through sunset this evening and continuing along eastern slopes through Friday morning. * WINDS...winds speeds of 35 to 40 with gusts around 60 mph... especially along the eastern facing slopes. * VISIBILITY...visibilities could briefly drop below 5 miles in pockets of blowing dust. * Impacts...Strong cross winds could making vehicle handling difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ Hefner
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 1:27 PM MST, 0 minutes earlier.
Area forecast discussion, Feb 22, 1:27 PM MST, 0 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
127 PM MST Wed Feb 22 2017
.SYNOPSIS...
Another day of warm and dry weather today with possible recording
breaking high temperatures for many locations across the Borderland.
Tomorrow an approaching system will bring cooler high temperatures
and windier conditions to Southern New Mexico and west Texas. High
temperatures tomorrow will fall about 10 degrees from today and
winds will peak between 25 and 35 mph by Thursday afternoon with
gusts up to 45 mph. Friday will remain breezy and cooler. Followed
by seasonal weather Saturday. Sunday through next Tuesday windy
conditions return area with possible mountain precipitation.
&&
.DISCUSSION...
Today persistent southwest flow aloft will keep the area warm and
dry helping many locations reach or approach record breaking high
temperatures. For KELP the record is 79 degrees and the current
forecast is 80 degrees. Tomorrow a change in the weather occurs as
an approaching upper level longwave trough with embedded shortwave
rushes through northern New Mexico. Cooler air will be advected into
the area as an associated cold front moves across the region. High
temperatures will fall about 10 degrees from today and another 10
degrees Friday. Winds will increase area wide. Current thinking is a
wind advisory is needed for all areas east of central Grant county
starting Thursday afternoon into early Friday morning. Winds are
expected to peak between 25 and 35 mph Thursday afternoon with gusts
up to 45 mph possible across the eastern slopes of area mountains.
Possible blowing dust will be an issue for the southern portion of
the CWA.
Friday will remain breezy and cooler as the shortwave moves east
and area flow becomes zonal through early Sunday morning. This
will keep the region warm and dry before another shortwave trough
cuts across the area Sunday. As a result winds will once again
increase area wide and a wind advisory could be necessary. Early
Monday morning winds turn northwesterly as the upper level trough
exits the area. The end of the forecast period (next Tuesday into
Wednesday) looks more complicated as a deeper upper level system
drops south into the southwest with possible mountain precipitation
and area wide windy conditions.
&&
.AVIATION...Valid 23/00Z-24/00Z...
P6SM SKC-SCT200-250 through period. Winds generally W to SW AOB
12KTS through 15Z then gradually increasing to 20-30G40KTS with
areas of 1-3SM BLDU.
&&
.FIRE WEATHER...
Several disturbances will move through a generally zonal flow
over the upcoming week. This will bring breezy to windy conditions
to the area and the chance for critical fire weather conditions.
The first critical day will be tomorrow as winds increase during
the late morning into the afternoon to 20 to 35 mph with gusts to
45 mph. Relative humidities will fall into the upper single digits
to mid teens over the lowlands and possibly on the eastern slopes
of the Sacramento Mountains. Near critical conditions expected
Friday but winds may fall just short of necessary speeds and
duration. Sunday could be another critical day as models have come
back around to a very windy day with dry air in place ahead of a
push of moisture moving in Sunday night. Winds will continue to
push 20 mph through Tuesday of next week with Monday being the
drier of the two days.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 53 73 45 64 / 0 0 0 0
Sierra Blanca 52 74 45 62 / 0 0 0 0
Las Cruces 47 68 39 61 / 0 0 0 0
Alamogordo 51 69 40 59 / 0 0 0 0
Cloudcroft 39 45 26 38 / 0 0 0 0
Truth or Consequences 49 67 39 60 / 0 0 0 0
Silver City 43 56 33 52 / 0 0 0 0
Deming 46 67 36 60 / 0 0 0 0
Lordsburg 42 64 34 59 / 0 0 0 0
West El Paso Metro 55 71 46 63 / 0 0 0 0
Dell City 45 75 39 64 / 0 0 0 0
Fort Hancock 50 78 45 68 / 0 0 0 0
Loma Linda 52 67 43 57 / 0 0 0 0
Fabens 50 75 44 64 / 0 0 0 0
Santa Teresa 50 71 42 62 / 0 0 0 0
White Sands HQ 54 69 44 62 / 0 0 0 0
Jornada Range 45 68 36 62 / 0 0 0 0
Hatch 49 67 39 62 / 0 0 0 0
Columbus 50 70 40 63 / 0 0 0 0
Orogrande 52 71 41 62 / 0 0 0 0
Mayhill 45 61 35 52 / 0 0 0 0
Mescalero 43 56 32 47 / 0 0 0 0
Timberon 40 56 32 46 / 0 0 0 0
Winston 39 59 30 54 / 0 0 0 0
Hillsboro 44 64 35 59 / 0 0 0 0
Spaceport 46 66 36 59 / 0 0 0 0
Lake Roberts 34 55 26 53 / 0 0 0 0
Hurley 42 60 32 54 / 0 0 0 0
Cliff 36 61 29 57 / 0 0 0 0
Mule Creek 40 56 31 54 / 0 0 0 0
Faywood 43 62 34 57 / 0 0 0 0
Animas 45 67 33 62 / 0 0 0 0
Hachita 44 68 34 62 / 0 0 0 0
Antelope Wells 46 69 37 64 / 0 0 0 0
Cloverdale 45 63 36 58 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 11 AM to 8 PM MST Thursday for NMZ111-112.
Wind Advisory from 11 AM to 8 PM MST Thursday for NMZ402-407>417.
TX...Red Flag Warning from 11 AM to 8 PM MST Thursday for TXZ055-056.
Wind Advisory from 11 AM to 8 PM MST Thursday for TXZ418>424.
Pazos/GrzywaczHazardous weather outlook, Feb 22, 6:46 AM MST, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 646 AM MST Wed Feb 22 2017 NMZ401>417-TXZ418>424-231400- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 646 AM MST Wed Feb 22 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday On Thursday we will see strong westerly winds of 25 to 35 mph with some blowing dust. The end of the week and weekend look nice, but the strong winds will return for next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 7:08 AM MST | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 37 hr |
Nearby
Wind Advisories in New Mexico, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.